I am very interested in starting Contrave but I am worried about hair loss. I have had hair loss in the past due to hormonal issues and I seriously don’t want to go through that again!! I see that alopecia is listed as a possible side effect but it is way down on the list and I can’t find any reviews that say anyone had this problem...
Has anyone experienced hair loss as a side effect of taking Contrave?
Question posted by kandjbowman on 16 Feb 2018
Last updated on 18 May 2021 by HermosaHelen
reposting my reply to another asking about this: Hair loss is an EXTREMELY common side effect of Contrave and Wellbutrin. Regardless of what the med label states, its more common than not, if you join any of the Contrave facebook pages, you'll see how common it is. Note: on the Contrave company-run facebook page, they delete negative comments so search citizen-run pages. I do not know one woman on Contrave who hasn't experienced some type of hair thinning or loss by month six. I can't speak for men as I only know women on the med, but I assume it would be the same for men. Many assume its a lack of protein, iron, biotin etc in their diets, or its just because they've lost a lot of weight, but that is not the case, the Wellbutrin in Contrave causes the hair thinning and hair loss.
Yes! Very upsetting! I have lost 45 lbs.. Actually on my way to the doctor to ask about my thinning hair.
I have been taking Contrave since about April 2018 and I have had good success with it. I’ve lost 25 lbs without any exercise. For the last 4-6 weeks I’ve noticed that I have been shedding a fair amount of hair. I’ve noticed that my hair is thinner around my hairline especially my temple area. Today I combed out quite a large amount of hair and it scared me so I started looking up my new medications. Now that I know that hair loss is a side affect, and I have been losing hair and I never have before, I won’t be taking it anymore! I hope this helps you with any decision you need to make.
Yes. Quite a bit actually. I’m not sure if it was from the medicine itself or from the weight loss. Rapid weight loss can cause thinning hair too. It did eventually stop coming out in gobs. But I have much thinner hair.
- Contrave uses and safety info
- Contrave information for Healthcare Professionals (includes dosage details)
- Side effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.